Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 2, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Feb 6, 2020, 9:28 PM EST for Citrus County, Levy County, Florida. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 6, 2020, 9:28 PM EST (02:28 UTC)
- Expired
- Feb 6, 2020, 10:15 PM EST
- In force
- 47 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Citrus County, FL, Levy County, FL
The radar
The Tampa radar (KTBW), 156 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 6, 9:55 PM EST | TSTM WND GST 55 | 2 Ssw Williston, FL | AWOS STATION KX60 WILLISTON. |
| Feb 6, 10:00 PM EST | TSTM WND GST 61 | Williston, FL | MESONET STATION 0566W WILLISTON (WEATHERSTEM). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 6, 5:30 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 2.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 312 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 325 m²/s²
- 0-3 km storm-relative helicity
- 393 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 9.6
The text
As transmitted.
832
WUUS52 KTBW 070228
SVRTBW
FLC017-075-070315-
/O.NEW.KTBW.SV.W.0002.200207T0228Z-200207T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tampa Bay Area Ruskin FL
928 PM EST Thu Feb 6 2020
The National Weather Service in Ruskin has issued a
* Severe Thunderstorm Warning for...
Western Citrus County in west central Florida...
Levy County in northern Florida...
* Until 1015 PM EST.
* At 928 PM EST, severe thunderstorms were located along a line
extending from 8 miles northwest of Archer to 37 miles west of
Harbor Bluffs, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Williston, Bronson, Homosassa Springs, Beverly Hills, Williston
Highlands, East Bronson, Crystal River Airport, Williston Municipal
Airport, Black Diamond, Homosassa, Sugarmill Woods, Inglis, Otter
Creek, Lecanto, Green Acres, Citronelle, Crystal Manor, Crystal
Oaks, Citrus Springs and Pine Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until midnight EST for northern and
west central Florida. A Tornado Watch also remains in effect until
300 AM EST for west central Florida.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2954 8256 2948 8255 2948 8241 2943 8240
2922 8240 2921 8254 2904 8254 2901 8240
2869 8258 2867 8266 2866 8264 2867 8270
2867 8276 2880 8282 2892 8277 2910 8289
2911 8294 2905 8300 2906 8300 2957 8269
TIME...MOT...LOC 0228Z 265DEG 30KT 2959 8265 2804 8342
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
TBWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 8:03 PM EST, 1 hour 25 minutes earlier.
Area forecast discussion, Feb 6, 8:03 PM EST, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
803 PM EST Thu Feb 6 2020
.DISCUSSION...
Squall line is just entering the northern coastal waters this
evening, with a thin line of light showers well ahead of the line
in place across the inland zones. This line will continue to push
into the area through the evening and across the CWA overnight.
Gradient winds ahead of the line have lowered a bit from this
afternoon, but are still gusting into the 25-35kt range at
numerous locations. All warnings and advisories will remain
unchanged and no updates are planned except for possible headline
updates with any watches that may be issued later this evening.
&&
.AVIATION...
Some MVFR ceilings should be moving into the northern terminals
over the next couple of hours, with the line of storms then
possible generally after 03z and progressing southward through the
night. Winds will remain very strong through the squall line
passage, and then diminish a bit for the day Friday, and finally
dropping off generally after 21z as skies clear out.
&&
.MARINE...
Gale warning continues for the northern and central waters with
the SCA in place south through 1AM. Have SCA conditions then in
place across all waters until 10AM Friday. Winds and seas will
then subside through the day Friday, with no other concerns
through the period. Current forecast is on track and have no major
chances for the update.
&&
.Preliminary Point Temps/PoPs...
TPA 62 65 46 69 / 100 0 0 0
FMY 65 70 49 72 / 100 10 0 0
GIF 60 67 44 69 / 100 0 0 0
SRQ 63 66 47 70 / 100 0 0 0
BKV 57 63 41 69 / 100 0 0 0
SPG 62 64 48 69 / 100 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Friday evening for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
Coastal Sarasota-Pinellas.
High Surf Advisory until 7 PM EST Friday for Coastal Charlotte-
Coastal Hillsborough-Coastal Lee-Coastal Manatee-Coastal
Sarasota-Pinellas.
Coastal Flood Advisory until 1 AM EST Friday for Coastal
Charlotte-Coastal Citrus-Coastal Hernando-Coastal
Hillsborough-Coastal Lee-Coastal Levy-Coastal Manatee-
Coastal Pasco-Coastal Sarasota-Pinellas.
Wind Advisory until 7 AM EST Friday for Coastal Citrus-Coastal
Hernando-Coastal Hillsborough-Coastal Levy-Coastal Manatee-
Coastal Pasco-Coastal Sarasota-DeSoto-Hardee-Highlands-
Inland Citrus-Inland Hernando-Inland Hillsborough-Inland
Levy-Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-
Polk-Sumter.
Lake Wind Advisory until 7 AM EST Friday for Coastal Charlotte-
Coastal Lee-Inland Charlotte-Inland Lee.
Gulf waters...Small Craft Advisory from 1 AM to 10 AM EST Friday for Coastal
waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Tarpon Springs to Suwannee River FL out
20 NM-Tampa Bay waters-Waters from Bonita Beach to
Englewood FL out 20 to 60 NM-Waters from Englewood to
Tarpon Springs FL out 20 to 60 NM-Waters from Tarpon
Springs to Suwannee River FL out 20 to 60 NM.
Gale Warning until 1 AM EST Friday for Coastal waters from
Englewood to Tarpon Springs FL out 20 NM-Coastal waters
from Tarpon Springs to Suwannee River FL out 20 NM-Tampa
Bay waters-Waters from Bonita Beach to Englewood FL out 20
to 60 NM-Waters from Englewood to Tarpon Springs FL out 20
to 60 NM-Waters from Tarpon Springs to Suwannee River FL
out 20 to 60 NM.
Small Craft Advisory until 10 AM EST Friday for Charlotte Harbor
and Pine Island Sound-Coastal waters from Bonita Beach to
Englewood FL out 20 NM.
&&
UPDATE/AVIATION/MARINE...24/Hubbard
UPPER AIR...27/Shiveley
DECISION SUPPORT...57/McMichaelHazardous weather outlook, Feb 6, 6:36 AM EST, 14 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 636 AM EST Thu Feb 6 2020 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-070000- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 636 AM EST Thu Feb 6 2020 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... Thunderstorms are expected this evening through tonight. Thunderstorms that develop will be capable of producing strong gusty winds...locally heavy rains... and frequent deadly lightning strikes. ...HIGH WIND IMPACT... Strong and gusty winds in the 25 to 30 MPH range will affect the region today and tonight. These strong winds may break small twigs from trees and blow around any unsecured outdoor objects. High profile vehicles should use extra caution especially if traveling over bridges or high overpasses. ...COASTAL FLOOD IMPACT... Conditions favorable for coastal flooding are expected to develop this afternoon and tonight. Coastal residents should be alert for later statements or warnings...and take action to protect property. ...RIP CURRENT IMPACT... High surf will produce rip currents along area beaches today and Friday. ...MARINE IMPACTS... Wind speeds of 20 to 40 knots will create hazardous boating conditions for small craft operators. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Davis
In the hours before
Local storm report, Feb 6, 4:28 PM EST, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
428 PM EST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM NON-TSTM WND GST 7 NW PALMETTO 27.60N 82.65W
02/06/2020 M46 MPH GMZ830 FL MESONET
MESONET STATION XSKY SKYWAY FISHING PIER.
&&
JCMLocal storm report, Feb 6, 4:59 PM EST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
459 PM EST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM NON-TSTM WND GST 2 NNE MASARYKTOWN 28.47N 82.45W
02/06/2020 M51 MPH HERNANDO FL ASOS
ASOS STATION KBKV BROOKSVILLE.
&&
JCMLocal storm report, Feb 6, 5:32 PM EST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
532 PM EST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM NON-TSTM WND GST 3 NNW BELLEAIR 27.98N 82.83W
02/06/2020 M47 MPH GMZ853 FL BUOY
BUOY STATION CWBF1 CLEARWATER BEACH PIER 60.
&&
JCMLocal storm report, Feb 6, 6:43 PM EST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
643 PM EST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM NON-TSTM WND GST 3 NNW BELLEAIR 27.98N 82.83W
02/06/2020 M49 MPH GMZ853 FL BUOY
BUOY STATION CWBF1 CLEARWATER BEACH PIER 60.
&&
JCMLocal storm report, Feb 6, 7:12 PM EST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
712 PM EST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM NON-TSTM WND GST 3 W CRYSTAL RIVER 28.90N 82.65W
02/06/2020 M48 MPH CITRUS FL MESONET
MESONET STATION 0212W 2.9 W CRYSTAL RIVER
(WEATHERSTEM).
&&
JCMLocal storm report, Feb 6, 7:37 PM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
737 PM EST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM NON-TSTM WND DMG 3 SSE INVERNESS 28.80N 82.32W
02/06/2020 CITRUS FL EMERGENCY MNGR
TREE FELL ON THE BACK OF A HOUSE AND PORCH
ON LOWDEN STREET IN INVERNESS.
&&
JCMThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 7:26 PM EST | Special Marine Warning | TBW | 94 min | |
| Feb 6, 8:33 PM EST | Severe Thunderstorm Warning | TBW | Levy | 57 min |
| Feb 6, 8:54 PM EST | Special Marine Warning | TBW | 2 hr | |
| Feb 6, 10:02 PM EST | Severe Thunderstorm Warning | TBW | Citrus, Hernando, Hillsborough, Levy, Pasco, Pinellas and 1 more | 58 min |
| Feb 6, 10:09 PM EST | Special Marine Warning | TBW | 96 min | |
| Feb 6, 10:31 PM EST | Tornado Warning | TBW | Pinellas | 29 min |
| Feb 6, 10:50 PM EST | Severe Thunderstorm Warning | TBW | Hernando, Hillsborough, Manatee, Pasco, Pinellas, Polk and 2 more | 55 min |
| Feb 6, 10:51 PM EST | Tornado Warning | TBW | Hillsborough, Pinellas | 24 min |
| Feb 6, 11:13 PM EST | Tornado Warning | TBW | Hillsborough, Manatee | 21 min |
| Feb 6, 11:17 PM EST | Tornado Warning | TBW | Manatee, Sarasota | 28 min |
| Feb 6, 11:37 PM EST | Special Marine Warning | TBW | 113 min | |
| Feb 6, 11:44 PM EST | Severe Thunderstorm Warning | TBW | DeSoto, Hardee, Highlands, Hillsborough, Manatee, Polk and 2 more | 61 min |
| Feb 7, 12:47 AM EST | Special Weather Statement | TBW | Charlotte, DeSoto, Hardee, Highlands, Lee | 88 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.